Alert archive / Texas / River Flood Warnings in 2007

River Flood Warning 61, NWS Austin/San Antonio, TX

July 27, 2007Bexar County, Texas

NWS Austin/San Antonio, TX issued this river flood warning at Jul 27, 2007, 8:41 AM CDT for Bexar County, Texas. It was in force for 24 hr.

The area

The counties it named.

The facts

Issued
Jul 27, 2007, 8:41 AM CDT (13:41 UTC)
Expired
Jul 28, 2007, 8:22 AM CDT
In force
24 hr
Issued by
NWS Austin/San Antonio, TX
Flood severity
Minor

County Bexar County, TX

The radar

The Austin/San Antonio radar (KEWX), 55 km from the middle of the area, began a volume at 13:41 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Medina River at San Antonio US 281S (SAAT2).

Action stage
16 ft
Minor stage
20 ft
Moderate stage
24 ft
Major stage
28 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 08181500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS44 KEWX 271341
FLWEWX
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
841 AM CDT FRI JUL 27 2007

...THE NATIONAL WEATHER SERVICE IN AUSTIN/SAN ANTONIO HAS ISSUED 
 A FLOOD WARNING FOR THE... 

  MEDINA RIVER...SAN ANTONIO RIVER 
  
SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS FORECAST FOR THE NEXT 48 HOURS.

ADDITIONAL RAINFALL WILL CHANGE RIVER FORECAST LEVELS.


TXC029-280141-
/O.NEW.KEWX.FL.W.0061.070727T1341Z-070728T1630Z/
/SAAT2.1.ER.070727T1245Z.070727T1800Z.070728T0430Z.NO/
841 AM CDT FRI JUL 27 2007

 THE NATIONAL WEATHER SERVICE IN AUSTIN/SAN ANTONIO HAS ISSUED A 

* FLOOD WARNING FOR 
  THE MEDINA RIVER AT US 281 SOUTH.
* UNTIL SATURDAY MORNING ...OR UNTIL THE WARNING IS CANCELLED.
* AT  8:15 AM FRIDAY THE STAGE WAS 20.2 FEET.
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 20.0 FEET.
* FORECAST: RISE TO AROUND 22 FEET TODAY.
* IMPACT...AT 24.0 FEET MODERATE LOWLAND FLOODING FLOODS SECONDARY 
  ROADS AND BRIDGES MAKING THEM DANGEROUS TO TRAFFIC.
  
$$

TXC255-280141-
/O.EXT.KEWX.FL.W.0057.000000T0000Z-070729T1948Z/
/FACT2.1.ER.000000T0000Z.070728T0000Z.070729T0748Z.NO/
841 AM CDT FRI JUL 27 2007

THE FLOOD WARNING CONTINUES FOR 
  THE SAN ANTONIO RIVER NEAR FALLS CITY.
* UNTIL SUNDAY AFTERNOON ...OR UNTIL THE WARNING IS CANCELLED.
* AT  4:30 AM FRIDAY THE STAGE WAS 15.1 FEET.
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 12.0 FEET.
* FORECAST:  RISE TO AROUND 16 FEET TODAY.
* IMPACT...AT 16.0 FEET...FLOODING SIGNIFICANTLY DAMAGES IRRIGATION PUMPS...OIL 
  FIELD PUMP JACKS AND TANK BATTERIES AND EQUIPMENT.  LIVESTOCK IN FLOOD PRONE 
  AREAS ARE CUT OFF AND POTENTIALLY DROWNED.  THERE IS SIGNIFICANT DAMAGE TO 
  CROP LANDS IN SEASON.

$$

&&


BELOW ARE THE LATEST RIVER STAGES AND FORECASTS:
                    BF  FLD   OBSERVED            FORECAST 6AM LST
LOCATION           STG  STG    STG    DAY TIME   SAT   SUN   MON   TUE   WED
  US 281 SOUTH      16   20   20.2   FRI 08 AM  18.1  15.2  13.9  12.4  11.4
  FALLS CITY         6   12   15.1   FRI 04 AM  14.5  11.3   6.8   5.6   4.9

$$
2 follow-up statements
000 
WGUS84 KEWX 280114
FLSEWX
FLOOD STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
814 PM CDT FRI JUL 27 2007

...A FLOOD WARNING REMAINS IN EFFECT FOR THE...
  MEDINA RIVER AND THE SAN ANTONIO RIVER. 
  
 SCATTERED SHOWERS AND THUNDERSTORMS ARE FORECAST FOR THE NEXT 24-48 HOURS.
 ADDITIONAL RAINFALL WILL LIKELY CHANGE THESE RIVER FORECAST LEVELS.


TXC029-280914-
/O.EXT.KEWX.FL.W.0061.000000T0000Z-070729T1300Z/
/SAAT2.1.ER.070727T1245Z.070727T1930Z.070729T0100Z.NO/
814 PM CDT FRI JUL 27 2007

...FLOOD WARNING EXTENDED UNTIL SUNDAY MORNING...THE FLOOD WARNING CONTINUES FOR
  THE MEDINA RIVER AT US 281 SOUTH.
* UNTIL SUNDAY MORNING ...OR UNTIL THE WARNING IS CANCELLED.
* AT  7:15 PM FRIDAY THE STAGE WAS 20.2 FEET.
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 20.0 FEET.
* FORECAST...THE RIVER REACHED NEAR 21.5 FEET THIS AFTERNOON AND IS NOW SLOWLY
  FALLING. THE RIVER WILL REMAIN NEAR THE FLOOD STAGE OF 20 FEET THROUGH SATURDAY 
  EVENING AND THEN FALL BELOW FLOOD STAGE SATURDAY NIGHT.
* IMPACT...AT 20.0 FEET...MINOR LOWLAND FLOODING REACHES THE FM 1937 BRIDGE 
  FLOOR.

$$

TXC029-493-280914-
/O.EXT.KEWX.FL.W.0055.000000T0000Z-070729T1848Z/
/ELMT2.2.ER.070724T1411Z.070726T0800Z.070729T0648Z.NO/
814 PM CDT FRI JUL 27 2007

...FLOOD WARNING EXTENDED UNTIL SUNDAY AFTERNOON...THE FLOOD WARNING CONTINUES 
FOR
  THE SAN ANTONIO RIVER NEAR ELMENDORF.
* UNTIL SUNDAY AFTERNOON ...OR UNTIL THE WARNING IS CANCELLED.
* AT  7:30 PM FRIDAY THE STAGE WAS 37.1 FEET.
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 35.0 FEET.
* FORECAST...THE RIVER WILL REMAIN ABOVE THE FLOOD STAGE OF 35 FEET THROUGH
  SATURDAY EVENING. THE RIVER WILL FALL BELOW THE FLOOD STAGE BY EARLY SUNDAY
  MORNING.
* IMPACT...AT 39.0 FEET...MODERATE LOWLAND FLOODING DAMAGES CROPS AND FLOODS 
  PASTURELAND BELOW SAN ANTONIO TO BELOW FLORESVILLE.  SECONDARY ROADS AND LOW 
  BRIDGES...IRRIGATION PUMPS...OIL FIELD PUMP JACKS AND TANK BATTERIES FLOOD.  
  LIVESTOCK ARE CUT OFF IN LOW AREAS.

$$

TXC255-280914-
/O.EXT.KEWX.FL.W.0057.000000T0000Z-070730T1200Z/
/FACT2.2.ER.000000T0000Z.070727T2115Z.070730T0000Z.NO/
814 PM CDT FRI JUL 27 2007

...FLOOD WARNING EXTENDED UNTIL MONDAY MORNING...THE FLOOD WARNING CONTINUES FOR
  THE SAN ANTONIO RIVER NEAR FALLS CITY.
* UNTIL MONDAY MORNING ...OR UNTIL THE WARNING IS CANCELLED.
* AT  4:30 PM FRIDAY THE STAGE WAS 16.5 FEET.
* MODERATE FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 12.0 FEET.
* FORECAST...THE RIVER CRESTED NEAR 16.5 FFET THIS AFTERNOON AND WILL NOW BEGIN TO 
  SLOWLY FALL. IT WILL DROP BELOW THE FLOOD STAGE BY SUNDAY EVENING. 
* IMPACT...AT 16.0 FEET...FLOODING SIGNIFICANTLY DAMAGES IRRIGATION PUMPS...OIL 
  FIELD PUMP JACKS AND TANK BATTERIES AND EQUIPMENT.  LIVESTOCK IN FLOOD PRONE 
  AREAS ARE CUT OFF AND POTENTIALLY DROWNED.  THERE IS SIGNIFICANT DAMAGE TO 
  CROP LANDS IN SEASON.

$$

&&


BELOW ARE THE LATEST RIVER STAGES AND FORECASTS:
                    BF  FLD   OBSERVED            FORECAST 6AM LST
LOCATION           STG  STG    STG    DAY TIME   SAT   SUN   MON   TUE   WED
  US 281 SOUTH      16   20   20.2   FRI 07 PM  18.8  15.8  13.4  11.3      
  ELMENDORF         33   35   37.1   FRI 07 PM  33.7  26.2  23.8  21.9      
  FALLS CITY         6   12   16.5   FRI 04 PM  12.7  11.2   7.3   5.6      

$$
000 
WGUS84 KEWX 281322
FLSEWX
TXC029-493-282122-

FLOOD STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
822 AM CDT SAT JUL 28 2007

...THE FLOOD WARNING HAS BEEN CANCELLED FOR THE 

  MEDINA RIVER...SAN ANTONIO RIVER...
  
SCATTERED SHOWERS AND THUNDERSTORMS FORECAST FOR THE NEXT 48 HOURS.

ADDITIONAL RAINFALL WILL CHANGE RIVER FORECAST LEVELS.


TXC029-281352-
/O.CAN.KEWX.FL.W.0061.000000T0000Z-070729T1300Z/
/SAAT2.1.ER.070727T1245Z.070727T1930Z.000000T0000Z.NO/
822 AM CDT SAT JUL 28 2007

THE FLOOD WARNING IS CANCELLED FOR 
  THE MEDINA RIVER AT US 281 SOUTH. 
* AT 07AM SATURDAY THE STAGE WAS...15.7 FEET. 
* FLOOD STAGE IS 20.0 FEET.
* BANKFULL STAGE IS 16.0 FEET.
* FORECAST:  BELOW FLOOD STAGE AND BANKFULL STAGE NOW.  

$$

TXC029-493-281352-
/O.CAN.KEWX.FL.W.0055.000000T0000Z-070729T1848Z/
/ELMT2.2.ER.070724T1411Z.070726T0800Z.070728T1107Z.NO/
822 AM CDT SAT JUL 28 2007

THE FLOOD WARNING IS CANCELLED FOR 
  THE SAN ANTONIO RIVER NEAR ELMENDORF.
* AT 07AM SATURDAY THE STAGE WAS...34.4 FEET. 
* FLOOD STAGE IS 35.0 FEET.
* BANKFULL STAGE IS 33.0 FEET.
* FELL BELOW FLOOD STAGE THIS MORNING.
* FORECAST:  BELOW FLOOD STAGE NOW...FALL BELOW BANKFULL STAGE
  THIS MORNING.   

$$

&&


BELOW ARE THE LATEST RIVER STAGES AND FORECASTS:
                    BF  FLD   OBSERVED            FORECAST 6AM LST
LOCATION           STG  STG    STG    DAY TIME   SUN   MON   TUE   WED   THU
  US 281 SOUTH      16   20   15.7   SAT 07 AM  12.8  11.3  10.8  10.4  10.1
  ELMENDORF         33   35   34.4   SAT 07 AM  25.8  22.7  22.2  21.8  21.5

$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Austin/San Antonio, TX wrote its last area forecast discussion before this river flood warning went out at Jul 27, 6:52 AM CDT, 1 hour 49 minutes earlier.

Area forecast discussion, Jul 27, 6:52 AM CDT, 1 hour 49 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
652 AM CDT FRI JUL 27 2007

.AVIATION...
TROPICAL AIRMASS WILL KEEP SEVERAL LAYERS OF CLOUDS ACROSS THE
AREA THIS MORNING WITH SOME LIFR CIGS AND VSBYS EXPECTED OVER THE
AUS AND HYI TERMINALS. BUOYANCY SHOULD INCREASE FROM THE EAST AND
INCREASE SHOWER ACTIVITY WHILE LIFTING CIGS ABOVE 1000 FT FOR ALL
AREAS BY 15Z. SOME OF THE DEEPER CONVECTION COULD PRODUCE SOME 800
FT CEILINGS AT ANY TIME OF DAY. RADAR TRENDS AGREE WITH NAM MODEL
PROJECTIONS TO KEEP MORE PESSIMISTIC WEATHER OVER THE AUS AREA
WHEN COMPARED TO THE SAT AREA THIS AFTERNOON. WILL PLAN ON
LIMITED RAIN ACTIVITY TONIGHT WITH SOME BROKEN IFR/MVFR CIGS AGAIN
AFTER 09Z.

&&

.PREV DISCUSSION... /ISSUED 348 AM CDT FRI JUL 27 2007/

DISCUSSION...
ONCE AGAIN ANOTHER WET WEEKEND LIKELY IN STORE FOR SOUTH TEXAS AS
THE MID LEVEL LOW SLOWLY MEANDERS OVER SW TX WITH DRIER CONDITIONS
NOT LIKELY UNTIL ABOUT LATE MONDAY INTO WEDNESDAY AS THE UPPER
RIDGE FINALLY BUILDS IN FROM THE EAST. THIS RIDGE SHOULD BEGIN TO
DOMINATE BY THE MID WEEK AND BRING MORE NORMAL LATE JULY TEMPS(90S)
AND POPS(10-30%). HOWEVER BY LATE NEXT WEEK IT APPEARS THE RIDGE
BEGINS TO SHIFT W/NW AND A GENERAL WEAKNESS OVER THE AREA COULD
AGAIN INCREASE RAIN CHANCES.

WITH THE PERSISTENT MID LEVEL LOW TEMPORARILY PARKED OVER THE
EDWARDS PLATEAU/WESTERN HILL COUNTRY TODAY WILL SEE BEST CHANCES
FOR HEAVY RAINFALL OVER EASTERN THIRD OF THE CWA WHERE DEEP MOIST
SELY FLOW WILL RESULT IN TRAINING TROPICAL CONVECTION OFF THE
GULF. HAVE DROPPED THE FLASH FLOOD WATCH OVER THE FAR WESTERN
COUNTIES FOR TODAY AS AIRMASS SLIGHTLY DRIER AND CONVECTION WILL
BE MORE SPOTTY IN NATURE. WILL LIKELY SEE ANOTHER LULL IN
CONVECTION THIS EVENING WITH THE LOSS OF HEATING AND HAVE THE
FLASH FLOOD WATCH EXPIRING AT 7 PM...HOWEVER EXPECT THE HEAVY RAIN
THREAT TO QUICKLY REDEVELOP LATE FRIDAY NIGHT/SATURDAY MORNING AS
THE LOW DRIFTS SWWD OVER THE RIO GRANDE PLAINS. THEREFORE A FLASH
FLOOD WATCH WILL LIKELY BE NEEDED FOR MUCH OF THE WEEKEND UNTIL
THE LOW DRIFTS WEST INTO WEST TX/NE MEXICO LATE SUNDAY AND EARLY
MONDAY.

&&

.PRELIMINARY POINT TEMPS/POPS...
AUSTIN CAMP MABRY              71  88  74  90  75 /  40  60  50  50  30
AUSTIN BERGSTROM INTL AIRPORT  70  89  73  89  74 /  40  60  50  50  30
DEL RIO INTL AIRPORT           72  90  75  92  76 /  30  40  40  30  40
SAN ANTONIO INTL AIRPORT       71  88  75  89  77 /  40  50  50  40  30

&&

.EWX WATCHES/WARNINGS/ADVISORIES...
FLASH FLOOD WATCH THROUGH THIS EVENING FOR THE FOLLOWING ZONES:
ATASCOSA...BANDERA...BASTROP...BEXAR...BLANCO...BURNET...CALDWELL...
COMAL...DE WITT...DIMMIT...FAYETTE...FRIO...GILLESPIE...GONZALES...
GUADALUPE...HAYS...KARNES...KENDALL...KERR...LAVACA...LEE...LLANO...
MEDINA...REAL...TRAVIS...UVALDE...WILLIAMSON...WILSON...ZAVALA.

&&

01/18
Hazardous weather outlook, Jul 27, 5:52 AM CDT, 2 hours 49 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
552 AM CDT FRI JUL 27 2007

TXZ171>173-183>194-202>209-217>225-228-281100-
LLANO-BURNET-WILLIAMSON-VAL VERDE-EDWARDS-REAL-KERR-BANDERA-
GILLESPIE-KENDALL-BLANCO-HAYS-TRAVIS-BASTROP-LEE-KINNEY-UVALDE-
MEDINA-BEXAR-COMAL-GUADALUPE-CALDWELL-FAYETTE-MAVERICK-ZAVALA-
FRIO-ATASCOSA-WILSON-KARNES-GONZALES-DE WITT-LAVACA-DIMMIT-
552 AM CDT FRI JUL 27 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL TEXAS.

.DAY ONE...TODAY AND TONIGHT...
A FLASH FLOOD WATCH CONTINUES FOR MUCH OF SOUTH CENTRAL TEXAS. A
DISTURBANCE ALOFT WILL PROVIDE A THREAT FOR MORE HEAVY RAINFALL
TODAY AND TONIGHT. RAINFALL AMOUNTS OF 1 TO 2 INCHES WILL BE
COMMON...WITH ISOLATED 3 TO 5 INCH TOTALS EXPECTED OVER AREAS
GENERALLY EAST OF INTERSTATE 35.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY...
LOCALLY HEAVY RAINFALL WILL REMAIN A THREAT SATURDAY THROUGH
MONDAY. A MORE STABLE WEATHER PATTERN IS EXPECTED TO DEVELOP
TUESDAY THROUGH THURSDAY...BUT ANOTHER WEATHER DISTURBANCE IS
EXPECTED TO RETURN BY NEXT WEEKEND.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE NEEDED.

The office that day

Everything else NWS Austin/San Antonio, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 27, 2:54 AM CDTRiver Flood WarningEWXDeWitt55 hr
Jul 27, 12:02 PM CDTFlash Flood WarningEWXFayette, Lee3 hr
Jul 27, 2:12 PM CDTFlash Flood WarningEWXTravis2 hr

Nearby

River Flood Warnings in Texas, 2007Every river flood warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.